Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convergence results for piecewise linear quadratures for Cauchy principal value integrals


Author: Philip Rabinowitz
Journal: Math. Comp. 51 (1988), 741-747
MSC: Primary 65D30; Secondary 41A55
MathSciNet review: 958639
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions on k and f are given for the pointwise and uniform convergence to the Cauchy principal value integral

$\displaystyle \int {\frac{{k(x)f(x)}}{{x - \lambda }}\,dx} ,\quad - 1 < \lambda < 1,$

of a sequence of integrals of piecewise linear approximations to $ f(x)$ or $ {g_\lambda }(x) = (f(x) = f(\lambda ))/(x - \lambda )$. The important special case, $ k(x) = {(1 - x)^\alpha }{(1 + x)^\beta }$, is considered in detail.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 41A55

Retrieve articles in all journals with MSC: 65D30, 41A55


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0958639-3
PII: S 0025-5718(1988)0958639-3
Keywords: Cauchy principal value integrals, piecewise linear approximation, product integration, Jacobi weight function
Article copyright: © Copyright 1988 American Mathematical Society